Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 1, 2017, 12:47 AM CST for LeFlore County, Sequoyah County, Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 12:47 AM CST (06:47 UTC)
- Expired
- Mar 1, 2017, 1:30 AM CST
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 12 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 12:53 AM CST | TSTM WND GST 66 | Fort Smith, AR | |
| Mar 1, 1:00 AM CST | TSTM WND DMG | Fort Smith, AR | TREE BLOWN DOWN ON A HOME. |
| Mar 1, 1:00 AM CST | TSTM WND DMG | Kibler, AR | TRAVEL TRAILER BLOWN OVER. |
| Mar 1, 1:00 AM CST | TSTM WND DMG | Panama, OK | POWER POLE SNAPPED AND POWER LINES DOWN IN TOWN. POWER OUT TO ENTIRE TOWN. |
| Mar 1, 1:35 AM CST | TSTM WND DMG | Muldrow, OK | MULTIPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 11:35 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.2
The text
As transmitted.
813
WUUS54 KTSA 010647
SVRTSA
ARC033-047-131-OKC079-135-010730-
/O.NEW.KTSA.SV.W.0005.170301T0647Z-170301T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1247 AM CST WED MAR 1 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Franklin County in west central Arkansas...
Sebastian County in west central Arkansas...
Southern Crawford County in northwestern Arkansas...
Southeastern Sequoyah County in east central Oklahoma...
Northeastern Le Flore County in southeastern Oklahoma...
* Until 130 AM CST
* At 1247 AM CST, severe thunderstorms were located along a line
extending from near Figure Five to 4 miles north of Pocola to near
Panama, moving east at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fort Smith... Van Buren...
Ozark... Charleston...
Cedarville... Greenwood...
Alma... Barling...
Pocola... Muldrow...
Roland... Lavaca...
Spiro... Arkoma...
Mulberry... Panama...
Dyer... Hackett...
Bonanza... Bokoshe...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 35.
Interstate 40 in Oklahoma between mile markers 316 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 600 AM CST for northwestern
and west central Arkansas...and southeastern and east central
Oklahoma.
LAT...LON 3533 9391 3512 9420 3514 9485 3538 9468
3560 9445 3561 9378
TIME...MOT...LOC 0647Z 263DEG 57KT 3552 9433 3529 9448 3519 9467
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
271
WWUS54 KTSA 010659
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1259 AM CST WED MAR 1 2017
OKC135-010708-
/O.CAN.KTSA.SV.W.0005.000000T0000Z-170301T0730Z/
Sequoyah OK-
1259 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEQUOYAH COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A tornado watch remains in effect until 600 AM CST for northwestern
and west central Arkansas...and southeastern and east central
Oklahoma.
LAT...LON 3533 9391 3512 9420 3514 9470 3531 9455
3531 9448 3533 9450 3535 9448 3537 9449
3538 9447 3538 9443 3545 9444 3559 9433
3561 9378
TIME...MOT...LOC 0658Z 262DEG 57KT 3559 9407 3531 9429 3514 9463
$$
ARC033-047-131-OKC079-010730-
/O.CON.KTSA.SV.W.0005.000000T0000Z-170301T0730Z/
Franklin AR-Sebastian AR-Crawford AR-Le Flore OK-
1259 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR SOUTHERN FRANKLIN...SEBASTIAN...SOUTHERN CRAWFORD AND
NORTHEASTERN LE FLORE COUNTIES...
At 1258 AM CST, severe thunderstorms were located along a line
extending from 4 miles southwest of Fern to near Barling to 2 miles
southeast of Panama, moving east at 65 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Fort Smith... Van Buren...
Ozark... Charleston...
Cedarville... Greenwood...
Alma... Barling...
Pocola... Lavaca...
Spiro... Arkoma...
Mulberry... Panama...
Dyer... Hackett...
Bonanza... Branch...
Cameron... Rudy...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 35.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 600 AM CST for northwestern
and west central Arkansas...and southeastern and east central
Oklahoma.
LAT...LON 3533 9391 3512 9420 3514 9470 3531 9455
3531 9448 3533 9450 3535 9448 3537 9449
3538 9447 3538 9443 3545 9444 3559 9433
3561 9378
TIME...MOT...LOC 0658Z 262DEG 57KT 3559 9407 3531 9429 3514 9463
HAIL...1.00IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 11:37 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 28, 11:37 PM CST, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1137 PM CST Tue Feb 28 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cold front moving through eastern Oklahoma and western Arkansas during the early portion of the TAF period with thunderstorms occurring along and ahead of the boundary. Will see mainly VFR conditions outside of the thunderstorms with IFR conditions found in thunderstorm areas. Conditions improve Wednesday morning behind the front with gusty northwest winds continuing through the day. && .PREV DISCUSSION... /Issued 835 PM CST Tue Feb 28 2017/ DISCUSSION... Have increased pops across far northeast Oklahoma and for later tonight as a cold front currently across southeast Oklahoma moves into the area. The latest runs of the HRRR are beginning to highlight upscale growth of thunderstorms across northeast Oklahoma as the front moves into the state and a surface low tracks across the area. Also expect to see development southward along the front as it moves across the area overnight. The front is expected to exit the area to the south and east as we approach sunrise on Wednesday. Any of the storms that develop tonight are expected to have the potential become severe with more than adequate shear and instability in place. Tornadoes, very large hail and damaging winds of around 70 mph possible. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...10
Hazardous weather outlook, Feb 28, 8:49 PM CST, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 849 PM CST Tue Feb 28 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 849 PM CST Tue Feb 28 2017 ...SEVERE WEATHER POTENTIAL CONTINUES THROUGH TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Elevated. AREA...NORTHEAST OKLAHOMA INTO WESTERN ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...Significant. AREA...MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND WESTERN ARKANSAS . DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA OVERNIGHT. THUNDERSTORMS WILL BEGIN TO INCREASE ACROSS NORTHEAST OKLAHOMA BEFORE MIDNIGHT WITH THE FRONT AND THE THUNDERSTORMS QUICKLY SPREADING TO THE EAST AS THE NIGHT WEARS ON. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BE SEVERE WITH VERY LARGE HAIL, WIND GUSTS TO AROUND 70 MPH AND POSSIBLY TORNADOES. THE THREAT FOR THE THUNDERSTORMS WILL END BEFORE SUNRISE WEDNESDAY AS THE FRONT EXITS TO THE EAST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...High Wind Potential. THURSDAY AND FRIDAY...No Hazards. SATURDAY...High Wind Potential. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Breezy northwesterly winds will prevail on Wednesday behind the passing cold front. A return to warmer temperatures and gusty south winds arrive on Saturday. This will raise fire weather concerns. Thunderstorm chances increase on Sunday along as the next storm system moves through the Plains. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Feb 28, 11:40 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 3 N COPAN 36.94N 95.93W
02/28/2017 E1.00 INCH WASHINGTON OK BROADCAST MEDIA
NICKEL TO QUARTER SIZED HAIL AT HIGHWAY 75 AND W 500 RD.
&&
KAHLocal storm report, Mar 1, 12:17 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1217 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM HAIL MCALESTER 34.93N 95.77W
03/01/2017 E1.00 INCH PITTSBURG OK TRAINED SPOTTER
REPORTED IN NORTHERN PARTS OF THE CITY. ALSO 50 MPH WINDS
REPORTED.
&&
KAHSpecial weather statement, Mar 1, 12:26 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1226 AM CST WED MAR 1 2017
ARZ019-029-OKZ072>074-076-010700-
Sebastian AR-Crawford AR-Haskell OK-Pittsburg OK-Sequoyah OK-
Le Flore OK-
1226 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...
SOUTHWESTERN CRAWFORD...HASKELL...SEQUOYAH...NORTHERN LE FLORE AND
EAST CENTRAL PITTSBURG COUNTIES UNTIL 100 AM CST...
At 1225 AM CST, strong thunderstorms were located along a line
extending from 4 miles northwest of Muldrow to 4 miles northeast of
Blocker. Movement was east at 30 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Stigler...
Alma... Muldrow...
Roland... Spiro...
Arkoma... Panama...
Quinton... Keota...
McCurtain... Bokoshe...
Whitefield... Gans...
Kinta... Tamaha...
Moffett... Rudy...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 13.
Interstate 40 in Oklahoma between mile markers 297 and 328.
Interstate 540 between mile markers 1 and 6.
Interstate 49 between mile markers 22 and 23.
A tornado watch remains in effect until 400 AM CST for east central
Oklahoma. A tornado watch also remains in effect until 600 AM CST for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.
LAT...LON 3507 9480 3506 9559 3527 9527 3527 9523
3530 9520 3530 9517 3533 9518 3559 9478
3552 9417
TIME...MOT...LOC 0625Z 266DEG 26KT 3546 9466 3509 9549Local storm report, Mar 1, 12:29 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1229 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM HAIL MCALESTER 34.93N 95.77W
03/01/2017 E1.00 INCH PITTSBURG OK TRAINED SPOTTER
REPORTED AT INTERSECTION OF STRONG AND ELECTRIC STREET IN
TOWN.
&&
KAHLocal storm report, Mar 1, 12:36 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1236 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL MCALESTER 34.93N 95.77W
03/01/2017 E1.75 INCH PITTSBURG OK PUBLIC
RELAYED VIA BROADCAST MEDIA. TIME ESTIMATED.
&&
KAHSpecial weather statement, Mar 1, 12:40 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1240 AM CST WED MAR 1 2017
OKZ049-073-010730-
Pittsburg OK-Pushmataha OK-
1240 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR PUSHMATAHA AND SOUTH CENTRAL
PITTSBURG COUNTIES UNTIL 130 AM CST...
At 1239 AM CST, strong thunderstorms were located along a line
extending from 5 miles south of Blanco to 9 miles southeast of
Wardville to 7 miles southwest of Lane. Movement was east at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Antlers... Clayton...
Rattan... Clayton Lake State Park...
Snow... Tuskahoma...
Stanley... Moyers...
Kiamichi... Kosoma...
Kellond... Dunbar...
Oleta... Cloudy...
Eubanks... Sardis...
Dela... Finley...
A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.
LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
3467 9588 3468 9515 3449 9523 3416 9532
3416 9578
TIME...MOT...LOC 0639Z 260DEG 48KT 3467 9579 3456 9591 3421 9606
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:29 PM CST | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| Feb 28, 10:42 PM CST | Special Weather Statement | TSA | Washington | 33 min |
| Feb 28, 10:59 PM CST | Special Weather Statement | TSA | Washington | 31 min |
| Feb 28, 11:06 PM CST | Special Weather Statement | TSA | Craig, Nowata, Washington | 24 min |
| Feb 28, 11:10 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 50 min |
| Feb 28, 11:35 PM CST | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 55 min |
| Feb 28, 11:39 PM CST | Special Weather Statement | TSA | Haskell, Pittsburg | 36 min |
| Feb 28, 11:50 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 40 min |
| Mar 1, 12:19 AM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 56 min |
| Mar 1, 12:26 AM CST | Special Weather Statement | TSA | Haskell, Sequoyah | 34 min |
| Mar 1, 12:40 AM CST | Special Weather Statement | TSA | Pushmataha | 50 min |
| Mar 1, 12:49 AM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 41 min |
| Mar 1, 12:52 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 38 min |
| Mar 1, 1:09 AM CST | Special Weather Statement | TSA | Choctaw | 51 min |
| Mar 1, 1:19 AM CST | Special Weather Statement | TSA | Adair, Cherokee | 26 min |
| Mar 1, 1:27 AM CST | Special Weather Statement | TSA | LeFlore | 33 min |
| Mar 1, 1:43 AM CST | Special Weather Statement | TSA | Adair, Cherokee | 32 min |
| Mar 1, 2:07 AM CST | Special Weather Statement | TSA | Adair | 38 min |
| Mar 1, 1:27 PM CST | Red Flag Warning | TSA | Adair, Cherokee, Choctaw, Creek, Haskell, Latimer and 13 more | 6 hr |
| Mar 1, 1:09 AM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.